MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent a atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient suffered an esophageal fistula and required surgical intervention.It was reported by the caller, the biosense webster inc.(bwi) representative, that there was an issue after a case that may had happen at the beginning of (b)(6) 2022.The caller stated not to know the exact date of the procedure and provided best estimate date of (b)(6) 2022.The physician in a casual conversation with the caller mention a fistula that was discovered on a visit to the emergency room after the patient reported having trouble swallowing while eating.The caller stated that the patient has then been treated and had gone through surgery and recovery.The caller stated that the physician mentioned the patient had esophageal issues prior to the procedure.The caller also stated that he works with the physician on a daily basis and knows the flow of the physician.Additional information was later received indicating the adverse event was discovered post use.Patient required surgery to address the esophageal fistula.Patient was reported to be fully recovered.Temperature control mode was used and set to 40 watts.The esophagus was mapped and they used a temperature probe to monitor the temperature during the procedure.The smartablate generator and pump was set properly and functioning properly.No re-zero prompt was observed.Force visualization features utilized were dashboard, vector and visitag.Visitag module was used, what parameters for stability were used standard 3g,3sec,25%,2.5mm.Color option was surpoint.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: (1) manufacture report number # 2029046-2023-00139 for product code d134804 (thermocool® smart touch® sf bi-directional navigation catheter), product code m490007 (smartablate¿ system rf generator (us)).
 
Additional Manufacturer Narrative
On 26-jan-2023, the serial number of the smartablate generator was provided as g4c-2406.As such, field d4.Serial has been populated with this information.Additionally, from this information, we have also determined the age of the device to be 4 years.Fields f9.Approximate age of device and f9.Age of device unit have been appropriately populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a female patient underwent a atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient suffered an esophageal fistula and required surgical intervention.It was reported by the caller, the biosense webster inc.(bwi) representative, that there was an issue after a case that may had happen at the beginning of (b)(6) 2022.The caller stated not to know the exact date of the procedure and provided best estimate date of (b)(6) 2022.The physician in a casual conversation with the caller mention a fistula that was discovered on a visit to the emergency room after the patient reported having trouble swallowing while eating.The caller stated that the patient has then been treated and had gone through surgery and recovery.The caller stated that the physician mentioned the patient had esophageal issues prior to the procedure.The caller also stated that he works with the physician on a daily basis and knows the flow of the physician.Device investigation details: the device investigation has been completed which included performing a device history record (dhr) review.The device history record evaluation was performed for the finished device number, and no internal actions related to the reported complaint condition were identified.A service work order for the smartablate¿ system rf generator (us) was not received.As such, no further analysis could be performed and no additional information was obtained at this time.All devices are manufactured, inspected, and released to approved specifications as part of biosense webster's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Importer's ref.# (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key16219205
Report Number2029046-2023-50001
Device Sequence Number5991774
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2023
Report Date (Section F) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/25/2023
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer01/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/22/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; THMCL SMTCH SF BID, TC, F-J.; UNKNOWN PUMP.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown